Alert archive / Arizona / Flash Flood Watches in 2021

Flash Flood Watch 3, NWS Phoenix, AZ

July 14, 2021Gila County, Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this flash flood watch at Jul 14, 2021, 11:06 AM MST for Gila County, Maricopa County, Pinal County, Arizona. It was in force for 60 hr.

The area

The counties it named.

The facts

Issued
Jul 14, 2021, 11:06 AM MST (18:06 UTC)
Expired
Jul 16, 2021, 11:00 PM MST
In force
60 hr
Issued by
NWS Phoenix, AZ
Flood severity
None

Counties Gila County, AZ, Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 13 km from the middle of the area, began a volume at 18:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 12:00Z, 6.1 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 12:00Z on 2021-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 286 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 12:00Z on 2021-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
286 J/kg
Mixed-layer CIN
-77 J/kg
Mixed-layer LCL
2094 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
1 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

250 
WGUS65 KPSR 141806
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
1106 AM MST Wed Jul 14 2021

AZZ545-547-552-555>558-560>563-150215-
/O.EXP.KPSR.FF.A.0002.000000T0000Z-210714T1800Z/
/O.NEW.KPSR.FF.A.0003.210714T1806Z-210715T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New River Mesa-Rio Verde/Salt River-Superior-Apache Junction/Gold
Canyon-Tonto Basin-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Superior, Sunflower, Hayden, 
Miami, Globe, Winkelman, Apache Junction, Punkin Center, Tortilla 
Flat, and Peridot
1106 AM MST Wed Jul 14 2021

...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY MORNING...
...FLASH FLOOD WATCH HAS EXPIRED...

The National Weather Service in Phoenix has issued a

* Flash Flood Watch for a portion of south central Arizona, 
  including the following areas, Apache Junction/Gold Canyon, 
  Dripping Springs, Globe/Miami, Mazatzal Mountains, New River Mesa, 
  Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, 
  Southeast Gila County, Superior and Tonto Basin.

* Through Thursday morning.

* Additional thunderstorm development later today and tonight is 
  anticipated to prolong the potential for flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

The Flash Flood Watch for a portion of south central Arizona, 
including the following areas, Apache Junction/Gold Canyon, Dripping 
Springs, Globe/Miami, Mazatzal Mountains, New River Mesa, 
Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, 
Southeast Gila County, Superior and Tonto Basin has expired.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

AZZ534-537>544-546-548>551-553-554-559-141915-
/O.EXP.KPSR.FF.A.0002.000000T0000Z-210714T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Aguila Valley-Northwest Valley-Tonopah Desert-Gila Bend-
Buckeye/Avondale-Cave Creek/New River-Deer Valley-Central Phoenix-
North Phoenix/Glendale-Scottsdale/Paradise Valley-East Valley-
Fountain Hills/East Mesa-South Mountain/Ahwatukee-Southeast
Valley/Queen Creek-Northwest Pinal County-West Pinal County-Sonoran
Desert Natl Monument-
Including the cities of Hassayampa, Cashion, Gila Bend, Coolidge, 
Arlington, Circle City, Tonopah, Gladden, Surprise, Gilbert, 
Goodyear, Sun City West, Kaka, Phoenix, Peoria, Beardsley, 
Scottsdale, Wintersburg, Queen Creek, Sun Lakes, Avondale, Fountain 
Hills, Paradise Valley, Casa Grande, Liberty, Chandler, Mesa, Tempe, 
Cactus Forest, Wickenburg, Sentinel, Aguila, Florence, and Wittmann
1106 AM MST Wed Jul 14 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for a portion of south central Arizona, 
including the following areas, Aguila Valley, Buckeye/Avondale, Cave 
Creek/New River, Central Phoenix, Deer Valley, East Valley, Fountain 
Hills/East Mesa, Gila Bend, North Phoenix/Glendale, Northwest Pinal 
County, Northwest Valley, Scottsdale/Paradise Valley, Sonoran Desert 
Natl Monument, South Mountain/Ahwatukee, Southeast Valley/Queen 
Creek, Tonopah Desert and West Pinal County has expired.

The Flood Watch for portions of Maricopa County, including the 
Phoenix area, as well as portions of Pinal County including Casa 
Grande, has expired. Flooding is no longer expected to pose a 
threat. Please continue to heed remaining road closures.

$$

AJ
7 follow-up statements
900 
WGUS65 KPSR 141813
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
1113 AM MST Wed Jul 14 2021

AZZ545-547-552-555>558-560>563-150215-
/O.CON.KPSR.FF.A.0003.000000T0000Z-210715T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New River Mesa-Rio Verde/Salt River-Superior-Apache Junction/Gold
Canyon-Tonto Basin-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Superior, Sunflower, Hayden, 
Miami, Globe, Winkelman, Apache Junction, Punkin Center, Tortilla 
Flat, and Peridot
1113 AM MST Wed Jul 14 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* A portion of south central Arizona, including the following areas, 
  Apache Junction/Gold Canyon, Dripping Springs, Globe/Miami, 
  Mazatzal Mountains, New River Mesa, Pinal/Superstition Mountains, 
  Rio Verde/Salt River, San Carlos, Southeast Gila County, Superior 
  and Tonto Basin.

* Through Thursday morning.

* Additional thunderstorm development later today and tonight is 
  anticipated to prolong the potential for flash flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

AJ
338 
WGUS65 KPSR 150304
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
804 PM MST Wed Jul 14 2021

AZZ545-547-552-555>558-560>563-151200-
/O.CON.KPSR.FF.A.0003.000000T0000Z-210715T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New River Mesa-Rio Verde/Salt River-Superior-Apache Junction/Gold
Canyon-Tonto Basin-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Superior, Sunflower, Hayden, 
Miami, Globe, Winkelman, Apache Junction, Punkin Center, Tortilla 
Flat, and Peridot
804 PM MST Wed Jul 14 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY MORNING...

The Flash Flood Watch continues for

* A portion of south central Arizona, including the following areas, 
  Apache Junction/Gold Canyon, Dripping Springs, Globe/Miami, 
  Mazatzal Mountains, New River Mesa, Pinal/Superstition Mountains, 
  Rio Verde/Salt River, San Carlos, Southeast Gila County, Superior 
  and Tonto Basin.

* Through Thursday morning.

* The potential for heavy rain continues, including many of the burn 
  scar areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

Rogers
961 
WGUS65 KPSR 150804
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
104 AM MST Thu Jul 15 2021

AZZ545-547-552-555>558-560>563-152315-
/O.EXT.KPSR.FF.A.0003.000000T0000Z-210716T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New River Mesa-Rio Verde/Salt River-Superior-Apache Junction/Gold
Canyon-Tonto Basin-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Superior, Sunflower, Hayden, 
Miami, Globe, Winkelman, Apache Junction, Punkin Center, Tortilla 
Flat, and Peridot
104 AM MST Thu Jul 15 2021

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch is now in effect for

* A portion of south central Arizona, including the following areas, 
  Apache Junction/Gold Canyon, Dripping Springs, Globe/Miami, 
  Mazatzal Mountains, New River Mesa, Pinal/Superstition Mountains, 
  Rio Verde/Salt River, San Carlos, Southeast Gila County, Superior 
  and Tonto Basin.

* Through this evening.

* The potential for heavy rain continues, including many of the burn 
  scar areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CK
439 
WGUS65 KPSR 152119
FFAPSR

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Phoenix AZ
219 PM MST Thu Jul 15 2021

AZZ545-547-552-555>558-560>563-160930-
/O.EXT.KPSR.FF.A.0003.000000T0000Z-210717T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New River Mesa-Rio Verde/Salt River-Superior-
Apache Junction/Gold Canyon-Tonto Basin-Mazatzal Mountains-
Pinal/Superstition Mountains-San Carlos-Dripping Springs-
Globe/Miami-Southeast Gila County-
219 PM MST Thu Jul 15 2021

...FLASH FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...

The Flash Flood Watch is now in effect for

* A portion of south central Arizona, including the following 
  areas, Apache Junction/Gold Canyon, Dripping Springs, 
  Globe/Miami, Mazatzal Mountains, New River Mesa, 
  Pinal/Superstition Mountains, Rio Verde/Salt River, San 
  Carlos, Southeast Gila County, Superior, and Tonto Basin. 

* Through Friday evening

* The potential for heavy rain continues, including many of the 
  burn scar areas. 

* Conditions are favorable for thunderstorms to produce flash
  flooding within the Watch area - even for locations that are not
  within burn scars. 
  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.

&&

$$
221 
WGUS65 KPSR 160811
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
111 AM MST Fri Jul 16 2021

AZZ545-547-552-555>558-560>563-162230-
/O.CON.KPSR.FF.A.0003.000000T0000Z-210717T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New River Mesa-Rio Verde/Salt River-Superior-Apache Junction/Gold
Canyon-Tonto Basin-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Superior, Sunflower, Hayden, 
Miami, Globe, Winkelman, Apache Junction, Punkin Center, Tortilla 
Flat, and Peridot
111 AM MST Fri Jul 16 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flash Flood Watch continues for

* A portion of south central Arizona, including the following areas, 
  Apache Junction/Gold Canyon, Dripping Springs, Globe/Miami, 
  Mazatzal Mountains, New River Mesa, Pinal/Superstition Mountains, 
  Rio Verde/Salt River, San Carlos, Southeast Gila County, Superior 
  and Tonto Basin.

* Through this evening.

* The potential for heavy rain continues, including many of the burn 
  scar areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

CK
197 
WGUS65 KPSR 162119
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
219 PM MST Fri Jul 16 2021

AZZ545-547-552-555>558-560>563-170600-
/O.CON.KPSR.FF.A.0003.000000T0000Z-210717T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New River Mesa-Rio Verde/Salt River-Superior-Apache Junction/Gold
Canyon-Tonto Basin-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Superior, Sunflower, Hayden, 
Miami, Globe, Winkelman, Apache Junction, Punkin Center, Tortilla 
Flat, and Peridot
219 PM MST Fri Jul 16 2021

...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 11 PM MST THIS 
EVENING...

The Flash Flood Watch continues for

* A portion of south central Arizona, including the following areas, 
  Apache Junction/Gold Canyon, Dripping Springs, Globe/Miami, 
  Mazatzal Mountains, New River Mesa, Pinal/Superstition Mountains, 
  Rio Verde/Salt River, San Carlos, Southeast Gila County, Superior 
  and Tonto Basin.

* Until 11 PM MST this evening.

* The potential for heavy rain continues, including many of the burn 
  scar areas.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

You should monitor later forecasts and be prepared to take action 
should Flash Flood Warnings be issued.

&&

$$

INS
630 
WGUS65 KPSR 170605
FFAPSR

Flood Watch
National Weather Service Phoenix AZ
1105 PM MST Fri Jul 16 2021

AZZ545-547-552-555>558-560>563-170715-
/O.EXP.KPSR.FF.A.0003.000000T0000Z-210717T0600Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
New River Mesa-Rio Verde/Salt River-Superior-Apache Junction/Gold
Canyon-Tonto Basin-Mazatzal Mountains-Pinal/Superstition Mountains-
San Carlos-Dripping Springs-Globe/Miami-Southeast Gila County-
Including the cities of San Carlos, Superior, Sunflower, Hayden, 
Miami, Globe, Winkelman, Apache Junction, Punkin Center, Tortilla 
Flat, and Peridot
1105 PM MST Fri Jul 16 2021

...FLASH FLOOD WATCH HAS EXPIRED...

The Flash Flood Watch for a portion of south central Arizona, 
including the following areas, Apache Junction/Gold Canyon, Dripping 
Springs, Globe/Miami, Mazatzal Mountains, New River Mesa, 
Pinal/Superstition Mountains, Rio Verde/Salt River, San Carlos, 
Southeast Gila County, Superior and Tonto Basin has expired.

Additional flooding is no longer expected to pose a threat. Please 
continue to heed remaining road closures.

$$

CK

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this flash flood watch went out at Jul 14, 4:19 AM MST, 6 hours 47 minutes earlier.

Area forecast discussion, Jul 14, 4:19 AM MST, 6 hours 47 minutes before
Area Forecast Discussion
National Weather Service Phoenix AZ
419 AM MST Wed Jul 14 2021

.UPDATE...Updated Aviation Discussion.

&&

.SYNOPSIS...
The threat for heavy rain will continue across central Arizona this
morning, then taper off for the afternoon. Thunderstorms will
remain in the forecast the next several days across central
Arizona, then expand into southwest Arizona and southeast
California this weekend and continue into next week. Temperatures
will remain within a couple degrees of normal for mid July through
the next week.

&&

.DISCUSSION...
Despite a conditionally unstable and moisture atmosphere, it has
been relatively quite the past several hours. The 14.00Z KPSR
sounding was uncapped with 90th+ percentile PWAT/BL moisture and
MLCAPE of 1200+ J/kg. Also noted are still quite warm 500 mb
temperatures (90th percentile), yielding less favorable lapse
rates for rapid updraft development. Across the region, kinematic
fields have weakened considerably.

Shortwave induced convection continues to move through northwest
Arizona, gradually drifting southeast and approaching our forecast
area. We anticipate that this will enter our CWA roughly 10-11Z
(La Paz and NW Maricopa Counties) and continue to pass through
(aided by the shortwave). Even before this arrives, there are a
few showers/storms developing within the unstable airmass over the
CWA currently, potentially aided by gravity waves seen moving
through the region on GOES-17 water vapor channels. Given the rich
and unstable airmass in place, eventually expect widespread
showers across central Arizona this morning generating 0.25-0.5"
and localized heavy rainfall of 1-2".

For the rest of today, there will be continued weak northwest
flow, with mountain storms possible over our eastern CWA. There
is also the potential for mainly northern/eastern area of Phoenix
to see some activity, especially later into the nighttime hours.
There is potential for storms developing over northwest Arizona
again later today and moving in. Nocturnal convection can't be
ruled out, either.

The overall flow weakens further on Thursday and Friday, pointing
to more of a slow moving afternoon mountain thunderstorm regime
with potential for outflow driven activity into the deserts during
the evening hours. Several extended CAMs point out this scenario,
but we may go back to struggling with sufficient instability
parameters across lower elevations for sustained convection and
instead see more outflows only.

This weekend into next week, a large H5 anti-cyclone develops
over the northern plains, producing a broad easterly flow across
the Southwest. Boundary layer moisture won't drastically increase
across Arizona but it will spill west into California. This
pattern has potential to translate convection off the mountains of
eastern Arizona and well into the deserts including all the way
to the Imperial Valley. Likewise the elevated moisture could
activate the coastal mountains and even desert mountains. GEFS and
EPS members depict increasing QPF values beginning Sunday and
continuing for several days. So another potential for a more
widespread active weather period coming up.

Unfortunately not as much cooling appears to be happening now as
previously indicated, with temperatures hanging within a couple
degrees of seasonal normals through the forecast period.

&&

.AVIATION...Updated at 1120z.

South-Central Arizona including KPHX, KIWA, KSDL, and KDVT:
Scattered showers and thunderstorms will continue to spread over
the terminal this morning. Peak activity is expected to end around
15/16z. Impacts include erratic, outflow winds that cause sudden
changes to wind headings, lightning, and heavy rain (vis).
Westerly winds are expected to predominate by late morning after
the convection clears, at speeds of 8-12 kts, and gusts of 20-25
kts.

There is some potential for thunderstorms to redevelop over the
higher terrain (especially southeast Arizona) during the late
afternoon and evening, with a 20-30% chance of an outflow boundary
affecting KIWA/KPHX from the south or east after 15/01Z.

Southeast California/Southwest Arizona including KIPL and KBLH:
Southerly to southeasterly winds are anticipated to last through
the TAF period with afternoon gusts nearing 25 kts. Showers and
storms may approach KBLH but no major impacts are anticipated.
Wind speeds will subside after sunset tonight.

&&

.FIRE WEATHER...
Friday through Tuesday:
Temperatures will hover near seasonal averages as monsoon moisture
remains in place over the region. Storm coverage during the end of
the week may not be as widespread as earlier in the week, but
activity may increase again early next week across the entire
region. Scattered showers and storms chance will be greatest over
higher terrain of eastern districts (30-60%) with lower chances
(20-30%) in western districts. Even if storm coverage is lower,
lightning and locally heavy rainfall will continue to be possible.
Significant flooding may be experienced on previously burned areas
of Gila County. Minimum afternoon humidity levels will mostly fall
into a 20-40% range in eastern districts and 15-25% range further
west. Overnight recovery will generally be 40-90% in eastern
mountain areas, but only 30-50% for lower deserts, and 50-80% in
the Imperial Valley. Aside from thunderstorm influenced gusty
winds, speeds will typically be fairly light under 20 mph.

&&

.SPOTTER INFORMATION STATEMENT...
Spotters should follow standard reporting procedures.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...
AZ...Flash Flood Watch until 11 AM MST this morning for AZZ533-534-
     537>563.

CA...None.
&&

DISCUSSION...Iniguez
AVIATION...AD/Rogers
FIRE WEATHER...18/Iniguez

In the hours before

Special weather statement, Jul 14, 5:26 AM MST, 5 hours 40 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
526 AM MST Wed Jul 14 2021

AZZ541-545>553-555>558-141315-
Fountain Hills/East Mesa AZ-Mazatzal Mountains AZ-Tonto Basin AZ-
Cave Creek/New River AZ-Northwest Pinal County AZ-East Valley AZ-
Southeast Valley/Queen Creek AZ-Apache Junction/Gold Canyon AZ-
Superior AZ-Rio Verde/Salt River AZ-Pinal/Superstition Mountains AZ-
South Mountain/Ahwatukee AZ-New River Mesa AZ-
Scottsdale/Paradise Valley AZ-
526 AM MST Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILA...MARICOPA AND PINAL
COUNTIES UNTIL 615 AM MST...

At 526 AM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Camp Creek to Mesa Riverview Mall to near
South Mountain Park. Movement was southeast at 30 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Mesa, Chandler, Gilbert, Tempe, Apache Junction, Fountain Hills, East
Mesa, Gold Canyon, Sugarloaf Mountain, Sun Lakes, Ballantine
Trailhead, Round Valley, Maricopa, Queen Creek, Gold Camp, Usery
Mountain Park, San Tan Valley, Seville, Canyon Lake and Superstition
Mountains.

This includes the following highways...
AZ Interstate 10 between mile markers 158 and 184.
US Highway 60 between mile markers 176 and 210.
AZ Route 87 between mile markers 145 and 173, and between mile
markers 182 and 217.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3379 11123 3318 11138 3293 11197 3325 11217
      3343 11182 3392 11168
TIME...MOT...LOC 1226Z 307DEG 25KT 3387 11172 3345 11184 3331 11212

Iniguez
Special weather statement, Jul 14, 6:11 AM MST, 4 hours 55 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
611 AM MST Wed Jul 14 2021

AZZ552>555-558-559-141345-
Sonoran Desert Natl Monument AZ-Northwest Pinal County AZ-
Apache Junction/Gold Canyon AZ-Superior AZ-West Pinal County AZ-
Pinal/Superstition Mountains AZ-
611 AM MST Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR GILA...MARICOPA AND PINAL
COUNTIES UNTIL 645 AM MST...

At 611 AM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Kings Ranch to near San Tan Valley to near
Sonoran National Monument. Movement was southeast at 20 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Casa Grande, Florence, Coolidge, Superior, Maricopa, Arizona City, La
Palma, Blackwater, Toltec, Big Horn, Magma, Coolidge Airport,
Florence Junction, Queen Valley, Freeman, Arizola, Boyce Thompson
Arboretum, Randolph, Valley Farms and Sacaton.

This includes the following highways...
AZ Interstate 10 between mile markers 179 and 204.
AZ Interstate 8 between mile markers 128 and 178.
US Highway 60 between mile markers 206 and 232.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3296 11254 3314 11155 3348 11130 3324 11089
      3320 11091 3324 11094 3273 11167 3273 11174
      3280 11178 3276 11205 3272 11207 3272 11214
      3268 11215 3268 11220 3264 11221 3260 11249
TIME...MOT...LOC 1311Z 314DEG 19KT 3341 11134 3313 11155 3296 11245

Iniguez
Special weather statement, Jul 14, 6:59 AM MST, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Phoenix AZ
659 AM MST Wed Jul 14 2021

AZZ552-553-555-141430-
Northwest Pinal County AZ-Apache Junction/Gold Canyon AZ-Superior AZ-
659 AM MST Wed Jul 14 2021

...SIGNIFICANT WEATHER ADVISORY FOR PINAL COUNTY UNTIL 730 AM MST...

At 658 AM MST, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Florence, moving southeast at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Florence, Superior, Florence Junction, Queen Valley, Magma and Boyce
Thompson Arboretum.

This includes the following highways...
US Highway 60 between mile markers 205 and 228.
AZ Route 79 between mile markers 132 and 150.
AZ Route 177 near mile marker 159, and between mile markers 162 and
167.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3298 11133 3309 11157 3335 11142 3333 11110
      3331 11111 3330 11108 3326 11109 3322 11105
      3319 11108 3319 11103
TIME...MOT...LOC 1358Z 301DEG 21KT 3309 11126

LJH
Local storm report, Jul 14, 9:42 AM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
942 AM MST WED JUL 14 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0832 AM     FLASH FLOOD      8 NNW FLORENCE          33.13N 111.44W
07/14/2021                   PINAL              AZ   LAW ENFORCEMENT

            PINAL COUNTY SHERIFFS DISPATCH REPORTS ROAD
            CLOSURES ON COOPER ROAD BETWEEN ARIZONA
            FARMS ROAD AND JUDD ROAD DUE TO RUNNING
            WASHES.

&&

MP

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:00 PM MSTSpecial Weather StatementPSR45 min
Jul 14, 12:57 AM MSTSpecial Weather StatementPSR48 min
Jul 14, 2:19 AM MSTSpecial Weather StatementPSR41 min
Jul 14, 2:58 AM MSTAreal Flood AdvisoryPSRGila3 hr
Jul 14, 4:17 AM MSTSpecial Weather StatementPSRMaricopa43 min
Jul 14, 4:49 AM MSTSpecial Weather StatementPSRMaricopa41 min
Jul 14, 5:04 AM MSTAreal Flood AdvisoryPSRMaricopa3 hr
Jul 14, 5:16 AM MSTFlash Flood WarningPSRMaricopa4 hr
Jul 14, 5:26 AM MSTSpecial Weather StatementPSR49 min
Jul 14, 6:11 AM MSTSpecial Weather StatementPSRPinal34 min
Jul 14, 6:59 AM MSTSpecial Weather StatementPSRPinal31 min
Jul 14, 7:19 AM MSTFlash Flood Warning Considerable damage threatPSRPinal116 min
Jul 14, 8:18 AM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Jul 14, 8:42 AM MSTFlash Flood Warning Considerable damage threatPSRGila4 hr
Jul 14, 9:28 AM MSTAreal Flood WarningPSRPinal2 hr

Nearby

Flash Flood Watches in Arizona, 2021Every flash flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.